I’ve found one spot on this ward, where I like to sit. A place that feels “safe”. I sit on the floor in the corridor by the main entrance to the ward . I encountered no issues with it at all until a few weeks ago. Out of the blue I was told;”Get up.off the floor, there are loads of seats”
That may be true but to me they are uncomfortable, socially awkward spaces that are any thing but ‘safe”
The reality of thus new rule, is that few staff have bought into it. Many have allowed me to stay put, whilst others pounce on me like a scrap yard Rottie, no sooner than my hand grazes the floor. This new rule in my opinion is largely born out of an official complaint myself and other friends lodged following an incident we viewed from my “safe space”. We can see too much sitting here, and it has frightened ward management.
I feel like a child testing boundaries, and right now I refuse to move. I have approx 1 hour left in this place, I’m freaking out and I need to feel “safe”
No I will not move.
I can barely weight bear on my ankle today. The pain appears to be coming directly from the ankle bone. There is no bruising or swelling, just pain. It was a little sore yesterday whilst on the treadmill, but nothing I couldn’t run through. I am wondering if this is a side effect of my medication. My legs have also become increasingly tired and strained this past few weeks, which admittidely I had attributed to kicking Wilson; but I’ve not really done that much lately and still my legs ache.
My daily cocktail now consists of Quietiapine (150 mg total) and Mirtazapine (45 mg).
Lets check the BNF (essentially the British pharmacists bible) shall we;
First up; Quietiapine
Common or very common; Asthenia (I have been experienceing some physical weakness and lack of energy); dysarthria (Thankfully, I’m pretty sure my speech has been fine); dyspnoea (breathing also fine); elevated plasma-cholesterol concentrations; elevated plasma-triglyceride concentrations (I’ve not had a lipid profile done lately); increased appetite (oh yes); irritability (oh yes); peripheral oedema (none yet thankfully); sleep disorders (sleep stuggles to find me)
I’m not going to comment on the uncommon, rare or very rare side effects listed as quite frankly they’ll just induce fear, but there is nothing listed that could explain my joint pain.
Next up; Mirtazapine
Common or Very Common; Abnormal dreams (yes initially but they have subsided); agitation (on withdrawal); anxiety (lots of social anxiety); anxiety (on withdrawal); arthralgia (BINGO!, I am certainly experiencing localised joint pain); confusion; dizziness; dizziness (on withdrawal); drowsiness; dry mouth; fatigue; headache (on withdrawal); increased appetite; insomnia; myalgia (my quads ache); nausea (on withdrawal); oedema; postural hypotension; tremor; vomiting (on withdrawal); weight gain (Certainly have the weight gain)
Well don’t those side effects just fill your heart with optimism; the flipping drugs are worse than the condition. Having read all these I’ve probably now increased my suseptability to experiencing the nocebo effect. However, Mirtazapine could be the culprit in terms of my joint pain. I shall have to monitor this.